Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2007, 6:19 PM EDT for Fulton County, Henry County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 6:19 PM EDT (22:19 UTC)
- Expired
- May 26, 2007, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 262219
SVRIWX
OHC051-069-262300-
/O.NEW.KIWX.SV.W.0048.070526T2219Z-070526T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FULTON COUNTY IN NORTHWEST OHIO
NORTHERN HENRY COUNTY IN NORTHWEST OHIO
* UNTIL 700 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR NAPOLEON...OR ABOUT
OVER NAPOLEON...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GRELTON AND MALINTA...
TEXAS...LIBERTY CENTER AND MCCLURE...
COLTON...
BRAILEY AND SWANTON...
MOVE INDOORS NOW
LAT...LON 4147 8427 4132 8422 4129 8388 4160 8387
4158 8402
$$1 follow-up statement
000
WWUS53 KIWX 262233
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 PM EDT SAT MAY 26 2007
OHC051-069-262300-
/O.CON.KIWX.SV.W.0048.000000T0000Z-070526T2300Z/
HENRY OH-FULTON OH-
631 PM EDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN FULTON AND NORTHERN HENRY COUNTIES IN NORTHWEST
OHIO...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED JUST EAST OF NAPOLEON...AND MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TEXAS...COLTON...BRAILEY AND SWANTON.
SEEK SHELTER NOW IF YOU ARE IN THE PATH OF THIS STORM.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4148 8422 4134 8417 4129 8388 4160 8387
4158 8402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:25 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 26, 3:25 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT SAT MAY 26 2007 .SHORT TERM... TONIGHT THROUGH SUNDAY AFTERNOON VERY DIFFICULT FORECAST IS UNFOLDING IN THE SHORT TERM...AS NUMEROUS QUESTIONS EXIST WITH PRECIP CHANCES AND HIGH TEMPERATURES. CURRENT ANALYSIS REVEALS MID LEVEL IMPULSE TRAVERSING NORTHERN SECTIONS OF IL. PROFILER NETWORK REVEALS 50 KNOT H6 SPEED MAX WITH REMNANT SOUTHERN PLAINS VORT MAX PUSHING THROUGH THE REGION. BROAD LIFT AHEAD OF THIS IMPULSE COUPLED WITH SFC CONVERGENCE IN THE VICINITY OF A SURFACE WARM FRONT...HAS ALLOWED A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP FROM WEST CENTRAL IL INTO NORTHERN IL. OTHER...ISOLATED THUNDERSTORMS WERE LOCATED IN NORTHERN IN...PRIMARILY IN RESPONSE TO WEAK CAPPING AND DAYTIME HEATING. MAIN PRECIP AREA IN ILLINOIS IS EXPECTED TO PUSH INTO THE CWA EVENING...WITH BEST CHANCES OF PRECIP TO REMAIN IN WESTERN AND NORTHERN PORTIONS OF THE CWA. CONVECTION SHOULD BECOME ELEVATED TONIGHT WITH BL DECOUPLING. WRF INDICATES DEVELOPMENT OF 30 TO 40 KNOT H85 JET BY 03Z. THIS ALONG WITH ELEVATED INSTABILITY SHOULD ALLOW PRECIP THREAT TO LINGER THROUGH THE NIGHT WITH SLOW MOVEMENT OF MID LEVEL DISTURBANCE. NOT THINKING SEVERE DUE TO MARGINAL INSTABILITY AND WEAK UPPER LEVEL SUPPORT. AGAIN BEST PRECIP CHANCES WILL BE NEAR BAROCLINIC ZONE IN SOUTHERN MI/FAR NORTHERN IN. DURATION OF PRECIP IS TRICKY WITH LEAD DISTURBANCE EXITING BY 07Z...PRECIP MAY END ACROSS MOST OF THE CWA. HOWEVER...NUMEROUS EMBEDDED WAVES IN SOUTHWEST MID LEVEL FLOW COUPLED WITH BAROCLINIC ZONE IN PLACE SHOULD ALLOW PRECIP CHANCES TO CONTINUE INTO TOMORROW MORNING. NORTHERN PLAINS TROUGH WILL PUSH EAST ON SUNDAY AND HELP PUSH A COLD FRONT THROUGH THE REGION TOMORROW AFTERNOON. FRONTAL TIMING AT THIS POINT LOOKS TO FAVOR SOUTHEASTERN ZONES FOR BEST PRECIP CHANCES. HAVE TRENDED LIKELY POPS TO THE SOUTHEAST AND LOWERED PRECIP CHANCES IN THE NORTHWEST. HOWEVER...WITH SLOW MOVEMENT OF FRONTAL SYSTEM...PRECIP CHANCES MAY LINGER IN THE NORTHWEST INTO THE AFTERNOON. COVERAGE AND OPACITY OF CLOUDS COULD ALSO HAVE A LARGE IMPACT ON HIGHS TOMORROW. THIS WILL ESPECIALLY BE TRUE FOR SOUTHEASTERN ZONES. IF CLOUD COVER IS LESS THAN EXPECTED...HIGHS COULD POSSIBLY REACH THE LOWER 80S THERE. MOS AND MODELS ALL DIFFER ON THIS SOLUTION. HAVE BASICALLY TRENDED IN THE MIDDLE FOR NOW. && .LONG TERM... RATHER DRAMATIC PATTN SHIFT IN SIGHT THIS PD AS STUBBORN UPR LVL RIDGE ACRS THE SERN US SHIFT EWD TWD ITS CLIMATOLOGICALLY FAVORED POSITION NR BERMUDA WHILE DEEP TROUGHING DVLPS ACRS THE ERN US AND RIDGING BLDS ACRS THE WRN US. THIS TRANSITION SHLD OFFER MUCH MORE IN THE WAY OF MUCH NEEDED SIGNIFICANT PRECIPITATION BY MID WEEK AND AGAIN TWD LATE NEXT WEEKEND. IN THE INTERIM...RATHER FLAT PROGRESSIVE UPR FLW IN PLACE INITIALLY WILL AMPLIFY IN RESPONSE TO DEEP UPSTREAM DISTURBANCE OVR THE GULF OF AK HEADED INLAND AND AMPLIFYING W/TIME ACRS SRN CANADA/NRN PLAINS AND THEN INTO THE GREAT LAKES MID WEEK. DOWNSTREAM HGT AMPLIFICATION AND BLDG THERMAL RIDGE WILL AGAIN PROMOTE VRY WARM TEMPS W/LOW-MID 80S ANTICIPATED TUE/WED BFR ATTENDANT CDFNT NEARS W/INCREASING GOMEX INFLUX AND ASSOCD PRECIP THREAT WED-THU NIGHT AND COOLDOWN THU/FRI W/UPR LOW OVERHEAD. SECONDARY SYS THEN ADVERTISED TO RELOAD ERN TROUGH JUST OUTSIDE THIS PD LT NEXT WEEKEND. && .AVIATION... FRONTAL ZONE ACROSS THE REGION WILL CONTINUE TO BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. BEST CHANCES OF PRECIP WILL RESIDE IN NORTHWESTERN PORTIONS OF FORECAST AREA WHERE SFC FRONT IS LOCATED. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM GUS TO FWA AND EAST WHERE HIGHER INSTABILITY WILL BUILD THIS AFTERNOON. SECONDARY IMPULSE WILL DEVELOP TONIGHT ALONG FRONTAL ZONE AND ALLOW ANOTHER PERIOD OF PRECIP TONIGHT...AGAIN MAINLY IN NORTHERN PORTIONS OF FORECAST AREA. HAVE INCLUDED VCSH FOR THIS THREAT AT SBN. AN AREA OF MVFR CIGS WAS LOCATED IN NORTHWEST INDIANA. SBN HAS BEEN ON THE EDGE OF THIS AREA MOST OF THE MORNING. EXPECTING THIS ZONE OF MVFR CIGS TO PUSH NORTH AS WARM FRONT MOVES ACROSS THE REGION. OTHER MVFR CIGS WERE LOCATED IN EASTERN PORTIONS OF THE CWA ALONG AND AHEAD OF WARM FRONT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...CHAMBERLAIN LONG TERM....HOLSTEN
Hazardous weather outlook, May 26, 7:04 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 704 AM EDT SAT MAY 26 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 704 AM EDT SAT MAY 26 2007 /604 AM CDT SAT MAY 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND THERE IS A CHANCE OF STORMS TONIGHT. WHILE NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH STORMS THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF ROUTE 6. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS ON SUNDAY WITH DAMAGING WINDS THE PRIMARY THREAT...ESPECIALLY EAST OF A LOGANSPORT TO WARSAW TO COLDWATER LINE. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-271115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 704 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND THERE IS A CHANCE OF STORMS TONIGHT. WHILE NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH STORMS THIS AFTERNOON...ALONG WITH LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY. LOCALLY HIGHER WIND GUSTS AND WAVES ARE POSSIBLE...ESPECIALLY SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:51 PM EDT | Tornado Warning | IWX | Henry | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.